MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX 81 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX 81 ACCESS SYSTEM; DQY, QJP
Catalog Number BMX7F105M
Medical Device Problem Codes Fracture (1260); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a benchmark bmx 81 access system (bmx81) and a non-penumbra microcatheter.It was reported that the patient¿s anatomy was tortuous.During the procedure, while advancing the bmx81 through the radial artery, the physician experienced resistance after encountering a radial loop of the artery.Next, upon removal, the physician noticed that the bmx81 was kinked and fractured at the distal location.The procedure was completed using a benchmark bmx96 access system (bmx96) and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Correction: please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up #01 mfr report:3005168196-2023-00216 1.Section h.Box 6.Device code 3.Evaluation of the returned benchmark max 81 confirmed a fracture on its distal shaft.Evaluation revealed that the device was kinked at the fractured location.This indicates that the bmx81 was kinked prior to fracture.If the bmx81 is advanced against resistance during the procedure, damage such as a kink and subsequent fracture may occur.The reported patient¿s tortuous anatomy likely contributed to the resistance during the procedure.Further evaluation of the device revealed a kink on the proximal shaft.Based on the damaged location this damage was likely incidental to the complaint.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK BMX 81 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16887498
Report Number3005168196-2023-00216
Device Sequence Number6174264
Product Code DQY
UDI-Device Identifier00815948024618
UDI-Public815948024618
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K221822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2026
Device Catalogue NumberBMX7F105M
Device Lot NumberF00005093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005